Alert archive / West Virginia / River Flood Warnings in 2018

River Flood Warning 30, NWS Charleston, WV

February 26, 2018Meigs County, Ohio; Jackson County, Wood County, West Virginia

NWS Charleston, WV issued this river flood warning at Feb 26, 2018, 9:17 PM EST for Meigs County, Ohio; Jackson County, Wood County, West Virginia. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
Feb 26, 2018, 9:17 PM EST (02:17 UTC)
Expired
Feb 28, 2018, 2:30 AM EST
In force
29 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
Minor

Counties Meigs County, OH, Jackson County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 90 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio River at Belleville Lock (BEVW2).

Action stage
33 ft
Minor stage
35 ft
Moderate stage
38 ft
Major stage
45 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 390707081443202, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

702 
WGUS41 KRLX 270217
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
River Flood Warning
National Weather Service Charleston WV
917 PM EST Mon Feb 26 2018

...The National Weather Service in Charleston WV has issued a flood warning for 
the following rivers... Ohio River...


Affecting the following counties in Ohio...Meigs and in West Virginia...
Jackson...Wood.


PRECAUTIONARY/PREPAREDNESS ACTIONS...


Turn around and don't drown.  Do not drive into areas where
water is flowing over the roadway.  Most deaths occur when motorists
try crossing flooded roads.


Please report high water to the National Weather Service by
calling toll free...1-800-401-9535...when you can do so safely.

You may also report flooding by posting your report to the
Charleston West Virginia National Weather service Facebook
page...or by using the Twitter HASHTAG...NWSRLX.

The next issuance will be when conditions warrant.

&&

OHC105-WVC035-107-271417-
/O.NEW.KRLX.FL.W.0030.180227T0217Z-180228T0730Z/
/BEVW2.1.ER.180227T0128Z.180227T1200Z.180228T0130Z.NO/
917 PM EST Mon Feb 26 2018

the National Weather Service in Charleston WV has issued a 

* Flood Warning for 
  the Ohio River At Belleville Lock.
* until late Tuesday night...or until the warning is cancelled.
* At  9:00 PM Monday the stage was 35.0 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood stage is 35.0 feet.
* Forecast...the river will continue rising to near 35.5 feet by Tuesday 
  morning. The river will fall below flood stage Tuesday evening.
* At stages near 35.0 feet...Ohio State Route 124 is flooded north of 
  Stiversville Road, at Rock Run, at Wells Run to Smith Ridge to Dewitts Run, at
  Forked Run, at Curtis Hollow Road and between Long Bottom and Shade River. 
  Ohio State Route 124 near the Washington and Meigs county line.

&&

LAT...LON 3920 8180 3916 8170 3891 8173 3914 8191


$$
4 follow-up statements
121 
WGUS81 KRLX 270221
FLSRLX
River Flood Statement
National Weather Service Charleston WV
921 PM EST Mon Feb 26 2018

...The flood warning continues for the following rivers...Ohio River.
  At Belleville Lock...
  At Point Pleasant...
  At Ashland...

Affecting the following counties in Kentucky...Boyd...Greenup and in Ohio...
Gallia...Lawrence...Meigs and in West Virginia...Jackson...Mason...Wood.


PRECAUTIONARY/PREPAREDNESS ACTIONS...


Turn around and don't drown.  Do not drive into areas where
water is flowing over the roadway.  Most deaths occur when motorists
try crossing flooded roads.

Please report high water to the National Weather Service by
calling toll free...1-800-401-9535...when you can do so safely.

You may also report flooding by posting your report to the
Charleston West Virginia National Weather service Facebook
page...or by using the Twitter HASHTAG...NWSRLX.

The next issuance will be when conditions warrant.

&&

OHC105-WVC035-107-270821-
/O.CON.KRLX.FL.W.0030.000000T0000Z-180228T0730Z/
/BEVW2.1.ER.180227T0128Z.180227T1200Z.180228T0130Z.NO/
921 PM EST Mon Feb 26 2018

The Flood Warning continues for
  the Ohio River At Belleville Lock.
* AT  9:00 PM Monday the stage was 35.0 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood stage is 35.0 feet.
* Forecast...The River will continue rising to near 35.5 feet by Tuesday 
  morning. The river will fall below flood stage Tuesday evening.
* At stages near 35.0 feet...Ohio State Route 124 is flooded north of 
  Stiversville Road, at Rock Run, at Wells Run to Smith Ridge to Dewitts Run, at
  Forked Run, at Curtis Hollow Road and between Long Bottom and Shade River. 
  Ohio State Route 124 near the Washington and Meigs county line.

&&

LAT...LON 3920 8180 3916 8170 3891 8173 3914 8191


$$

OHC053-WVC053-270820-
/O.CON.KRLX.FL.W.0028.000000T0000Z-180228T1800Z/
/POPW2.1.ER.000000T0000Z.180227T1200Z.180228T1200Z.NO/
921 PM EST Mon Feb 26 2018

The Flood Warning continues for
  the Ohio River At Point Pleasant.
* AT  9:00 PM Monday the stage was 40.2 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood stage is 40.0 feet.
* Forecast...The River will continue rising to near 41.0 feet by Tuesday 
  morning. The river will fall below flood stage Wednesday morning.
* At stages near 41.0 feet...The Addison, Blaville Road in Ohio is flooded and 
  low lying areas surrounding Point Pleasant and vicinity are flooded due to 
  backwater.

&&

LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226


$$

KYC019-089-OHC087-270820-
/O.CON.KRLX.FL.W.0029.000000T0000Z-180228T2100Z/
/ASHK2.1.ER.180227T0252Z.180227T1200Z.180228T1500Z.NO/
921 PM EST Mon Feb 26 2018

The Flood Warning continues for
  the Ohio River At Ashland.
* AT  9:00 PM Monday the stage was 51.9 feet. 
* Minor Flooding is forecast.
* Flood stage is 52.0 feet.
* Forecast...Rise above flood stage by tonight and continue to rise to near 52.6
  feet by Tuesday morning. the river will fall below flood stage by late 
  Wednesday morning.
* At stages near 52.0 feet...Minor flooding of roadways in low lying areas due to
  backwater.

&&

LAT...LON 3843 8265 3857 8287 3860 8274 3846 8248


$$
503 
WGUS81 KRLX 270532
FLSRLX
River Flood Statement
National Weather Service Charleston WV
1232 AM EST Tue Feb 27 2018

...The flood warning is cancelled for the following rivers...Ohio River.
  At Ashland...
 
 Affecting the following counties in Kentucky...Boyd...Greenup and in Ohio...
Lawrence.

...The flood warning continues for the following rivers...Ohio River.
  At Belleville Lock...
  At Point Pleasant...
 
Affecting the following counties in Ohio...Gallia...Meigs and in West 
Virginia...Jackson...Mason...Wood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around and don't drown.  Do not drive into areas where
water is flowing over the roadway.  Most deaths occur when motorists
try crossing flooded roads.

The next issuance will be when conditions warrant.

&&

OHC105-WVC035-107-271132-
/O.EXT.KRLX.FL.W.0030.000000T0000Z-180227T1800Z/
/BEVW2.1.ER.180227T0128Z.180227T0200Z.180227T1200Z.NO/
1232 AM EST Tue Feb 27 2018

The Flood Warning continues for
  the Ohio River At Belleville Lock.
* AT 12:00 AM Tuesday the stage was 34.9 feet. 
* Flood stage is 35.0 feet.
* Forecast...The river is expected to rise to near flood stage this morning.
* At stages near 35.0 feet...Ohio State Route 124 is flooded north of 
  Stiversville Road, at Rock Run, at Wells Run to Smith Ridge to Dewitts Run, at
  Forked Run, at Curtis Hollow Road and between Long Bottom and Shade River. 
  Ohio State Route 124 near the Washington and Meigs county line.
* A crest near 35.0 feet compares to a previous crest of 34.4 feet on March 16 
  2015.  

&&

LAT...LON 3920 8180 3916 8170 3891 8173 3914 8191


$$

OHC053-WVC053-271131-
/O.EXT.KRLX.FL.W.0028.000000T0000Z-180228T0800Z/
/POPW2.1.ER.000000T0000Z.180227T1200Z.180228T0200Z.NO/
1232 AM EST Tue Feb 27 2018

The Flood Warning continues for
  the Ohio River At Point Pleasant.
* AT 12:00 AM Tuesday the stage was 40.2 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood stage is 40.0 feet.
* Forecast...The River will continue rising to near 40.3 feet by this morning. 
  The river will fall below flood stage tonight.
* At stages near 40.0 feet...Low lying areas surrounding Point Pleasant and 
  vicinity are flooded due to backwater. Also, the ampitheater lower pier is 
  flooded and half way up the steps.
* A crest near 40.3 feet compares to a previous crest of 42.1 feet on March 16 
  2015.  

&&

LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226


$$

KYC019-089-OHC087-270602-
/O.CAN.KRLX.FL.W.0029.000000T0000Z-180228T2100Z/
/ASHK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1232 AM EST Tue Feb 27 2018

The Flood Warning is cancelled for
  the Ohio River At Ashland.
* AT 12:00 AM Tuesday the stage was 51.8 feet. 
* Flood stage is 52.0 feet.
* Forecast...The river crested at 51.9 feet. The river will 
  continue to fall to 50.6 feet by Wednesday morning.

&&

LAT...LON 3843 8265 3857 8287 3860 8274 3846 8248


$$
370 
WGUS81 KRLX 270834
FLSRLX
River Flood Statement
National Weather Service Charleston WV
334 AM EST Tue Feb 27 2018

...The flood warning continues for the following rivers...Ohio River.
  At Belleville Lock...
  At Point Pleasant...

Affecting the following counties in Ohio...Gallia...Meigs and in West 
Virginia...Jackson...Mason...Wood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around and don't drown.  Do not drive into areas where
water is flowing over the roadway.  Most deaths occur when motorists
try crossing flooded roads.

The next issuance will be when conditions warrant.

&&

OHC105-WVC035-107-271434-
/O.CON.KRLX.FL.W.0030.000000T0000Z-180227T1800Z/
/BEVW2.1.ER.180227T0128Z.180227T0200Z.180227T1200Z.NO/
334 AM EST Tue Feb 27 2018

The Flood Warning continues for
  the Ohio River At Belleville Lock.
* AT  3:00 AM Tuesday the stage was 34.9 feet. 
* Flood stage is 35.0 feet.
* Forecast...The river is expected to rise to near flood stage this morning.
* At stages near 35.0 feet...Ohio State Route 124 is flooded north of 
  Stiversville Road, at Rock Run, at Wells Run to Smith Ridge to Dewitts Run, at
  Forked Run, at Curtis Hollow Road and between Long Bottom and Shade River. 
  Ohio State Route 124 near the Washington and Meigs county line.
* A crest near 35.0 feet compares to a previous crest of 34.4 feet on March 16 
  2015.  

&&

LAT...LON 3920 8180 3916 8170 3891 8173 3914 8191


$$

OHC053-WVC053-271434-
/O.CON.KRLX.FL.W.0028.000000T0000Z-180228T0800Z/
/POPW2.1.ER.000000T0000Z.180227T1200Z.180228T0200Z.NO/
334 AM EST Tue Feb 27 2018

The Flood Warning continues for
  the Ohio River At Point Pleasant.
* AT  3:00 AM Tuesday the stage was 40.2 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood stage is 40.0 feet.
* Forecast...The River will continue rising to near 40.3 feet by this morning. 
  The river will fall below flood stage tonight.
* At stages near 40.0 feet...Low lying areas surrounding Point Pleasant and 
  vicinity are flooded due to backwater. Also, the ampitheater lower pier is 
  flooded and half way up the steps.
* A crest near 40.3 feet compares to a previous crest of 42.1 feet on March 16 
  2015.  

&&

LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226


$$
396 
WGUS81 KRLX 271115
FLSRLX
River Flood Statement
National Weather Service Charleston WV
615 AM EST Tue Feb 27 2018

...The flood warning is cancelled for the following rivers...Ohio River.
  At Belleville Lock...
 
 Affecting the following counties in Ohio...Meigs and in West Virginia...
Jackson...Wood.

...The flood warning continues for the following rivers...Ohio River.
  At Point Pleasant...

Affecting the following counties in Ohio...Gallia and in West Virginia...Mason.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around and don't drown.  Do not drive into areas where
water is flowing over the roadway.  Most deaths occur when motorists
try crossing flooded roads.

The next issuance will be when conditions warrant.

&&

OHC105-WVC035-107-271145-
/O.CAN.KRLX.FL.W.0030.000000T0000Z-180227T1800Z/
/BEVW2.1.ER.180227T0128Z.180227T1000Z.180227T1011Z.NO/
615 AM EST Tue Feb 27 2018

The Flood Warning is cancelled for
  the Ohio River At Belleville Lock.
* AT  6:00 AM Tuesday the stage was 34.9 feet. 
* Flood stage is 35.0 feet.
* Forecast...the river will continue to fall to 33.9 feet by Wednesday morning.

&&

LAT...LON 3920 8180 3916 8170 3891 8173 3914 8191


$$

OHC053-WVC053-271715-
/O.CON.KRLX.FL.W.0028.000000T0000Z-180228T0800Z/
/POPW2.1.ER.000000T0000Z.180227T1200Z.180228T0200Z.NO/
615 AM EST Tue Feb 27 2018

The Flood Warning continues for
  the Ohio River At Point Pleasant.
* AT  6:00 AM Tuesday the stage was 40.1 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood stage is 40.0 feet.
* Forecast...The River will continue rising to near 40.3 feet by this morning. 
  The river will fall below flood stage tonight.
* At stages near 40.0 feet...Low lying areas surrounding Point Pleasant and 
  vicinity are flooded due to backwater. Also, the ampitheater lower pier is 
  flooded and half way up the steps.
* A crest near 40.3 feet compares to a previous crest of 42.1 feet on March 16 
  2015.  

&&

LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Feb 26, 6:29 PM EST, 2 hours 48 minutes earlier.

Area forecast discussion, Feb 26, 6:29 PM EST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
629 PM EST Mon Feb 26 2018

.SYNOPSIS...
High pressure tonight and Tuesday. More rain Wednesday into
Friday. High pressure for the weekend.

&&

.NEAR TERM /THROUGH TUESDAY/...

As of 4 PM Monday...With high pressure in control, no changes
needed to the forecast at this time.

As of 138 PM Monday...

Latest satellite imagery indicates mid-level cloud deck still
covers the southeastern half of our forecast area. There are
still a few showers falling across our far southern counties.

The clouds and associated showers should continue to move east
with much of the state seeing mostly clear skies and dry
conditions by sunset.

High pressure will be in control of the weather tonight and
Tuesday. Light winds and clear skies should result in near
perfect radiational cooling conditions. Could see some river
valley fog late tonight.

As the high pushes east, southerly winds will return. Expect
some high and mid-level clouds will move in late as a low
pressure system approaches from the west. Combination of southerly
winds and abundant sunshine should allow temperatures to warm
to readings at least 10 degrees above normal.

Latest low temperature guidance is slightly cooler than
previous numbers and have tweaked values downward to reflect
current trends. High temperature was a little warmer and have
also tweaked these numbers.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
As of 230 PM Monday...

High pressure continues to slide to East with flow turning more
southerly and southwesterly bringing in more warmth and Gulf
moisture. A weak wave generates enough instability Wednesday to
generate rain showers, and perhaps a rumble of thunder -
although warm mid-levels limit updraft growth. The next wave
will be somewhat stronger with a warm/cold front combination
through Thursday bringing a better opportunity for
thunderstorms.

Given the possibility of 1-2" of rainfall overtop already-wet
ground/high water table, the Wednesday-Thursday timeframe will
need to be monitored for possible localized water issues. The
axis of heavier precipitation remains to the southwest of this
area over the Tennessee Valley as of this model run.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 245 PM Monday...

The cold front pushes through near the short/long-term
transition with gusty winds from a tightened pressure/mass
gradient through the column. Strongest winds are forecast from
Thursday night through Friday morning with lowland gusts 20-30
mph and mountain gusts 30-40 mph. Cold air funneling in from
the NW behind the front indicates as well that a transition from
rain to snow will take place across higher elevations above
approximately 2500'. Light accumulations in the mountains are
possible.

NW flow continues through much of the weekend with relatively
chilly Friday/Saturday highs in the 40's (lowlands) and upper
30's (mountains). Sunday and Monday will trend warmer under the
influence of high pressure and clearing skies.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
As of 630 PM Monday...

Mostly clear skies across the entire region with high pressure
building overhead. Dewpoint depressions were large just about
everywhere as of 23Z, so decided to hold off from putting too
much fog in the forecast overnight with the dry airmass in
place. However, wet soils may be able to add enough moisture
to produce some MVFR valley fog during the early morning hours.
Confidence is still not high, so only included in some of the
favored locations for now.

After 12Z, any fog that forms should dissipate quickly with vfr
conditions prevailing across the entire area for the remainder
of the forecast.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: Valley fog coverage could be more than
expected.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
EST 1HRLY       17   18   19   20   21   22   23   00   01   02   03   04
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M

AFTER 00Z WEDNESDAY...
IFR possible in rain Thursday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...JSH/MC
NEAR TERM...JSH/MPK
SHORT TERM...MC
LONG TERM...MC
AVIATION...JSH/MPK
Hazardous weather outlook, Feb 26, 2:01 AM EST, 19 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
201 AM EST Mon Feb 26 2018

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>526-270715-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
201 AM EST Mon Feb 26 2018

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

River Flood Warnings in West Virginia, 2018River Flood Warnings in Ohio, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.